Thunderstorm Wind, Westmoreland
- When
- July 6, 5:20 PM EST
- Where
- Westmoreland County, Five Pts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.400, -79.517
Barn roof blown off by wind.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 6, 2:41 PM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 341 PM EDT SUN JUL 6 2003 SEVERE WEATHER ONGOING AT PRESS TIME WITH AREA OF THUNDERSTORMS PASSING THROUGH MY NORTHERN ZONES AND HAVE ISSUED A FLOOD WATCH FOR THOSE AREAS WHICH WILL MATCH UP WITH CTP FLOOD WATCH. STORMS MOVING EASTWARD AND SHOULD BE A PROBLEM THROUGH AT THIS EVENING. UNTIL THE FRONT GOES THROUGH WEDNESDAY...EXPECT POCKETS OF ACTIVITY EACH DAY DURING THE EARLY WEEK. TIMING AND LOCATION STILL IN QUESTION SO WILL NOT TRY TO TIME AT THIS POINT. EXTENDED DRIES OUT A LITTLE BY THURSDAY BUT ADDED A CHANCE LATE INTO FRIDAY AS GFS SHOWS A LOBE SWINGING THROUGH. PIT 68 88 70 88 / 30 40 30 40 HLG 68 90 70 86 / 30 40 30 40 MGW 70 90 69 88 / 20 30 30 40 ZZV 69 90 71 86 / 40 40 30 40 PHD 69 90 71 86 / 40 40 30 40 FKL 66 89 68 85 / 30 40 30 40 DUJ 66 89 68 85 / 30 40 30 40 LBE 68 90 70 86 / 30 40 30 40 BTP 66 89 68 85 / 30 40 30 40 IDI 66 89 68 85 / 30 40 30 40 ODM 65 85 66 84 / 20 30 30 40 .PBZ... MD...NONE. OH...NONE. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ022>023. WV...NONE. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. DANGEROUS LIGHTNING AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON MONDAY FOR THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
PAZ007-008-013-014-061830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 127 PM EDT SUN JUL 6 2003 ...THUNDERSTORMS DEVELOPING ACROSS THE AREA... AT 1:25 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS DEVELOPING ACROSS NORTHEAST OHIO MOVING EAST AT 35 MPH. THESE STORMS WILL MOVE ACROSS THE AREA BETWEEN 1:30 PM AND 2:30 PM. BE ALERT FOR STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL. IF YOUR WEEKEND PLANS INCLUDE OUTDOOR ACTIVITIES...PLEASE KEEP A CLOSE EYE ON THE SKY AS ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON AND EARLY EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-062030- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 135 PM EDT SUN JUL 6 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND THIS AFTERNOON AND EVENING... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY. SOME OF THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE. THE GREATEST SEVERE WEATHER THREAT FROM ANY STORM WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS. IN ADDITION...BRIEF TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY AND BE PREPARED TO SEEK SHELTER INDOORS SHOULD THREATENING WEATHER APPROACH. TYBURSKI
PAZ007-008-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 250 PM EDT SUN JUL 6 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 2:50 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS MOVING INTO MERCER COUNTY. THESE STORMS WILL MOVE ACROSS THE AREA BETWEEN 3:00 PM AND 4:30 PM AFFECTING VENANGO COUNTY AFTER 3:30 PM. BE ALERT FOR STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL. IF YOUR WEEKEND PLANS INCLUDE OUTDOOR ACTIVITIES...PLEASE KEEP A CLOSE EYE ON THE SKY AS ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON AND EARLY EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
448 PM EDT SUN JUL 6 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM GREENVILLE PA WIND DAMAGE
07/06/03 MERCER LARGE TREES AND POWER
LINES DOWN REPORTED
BY EMERGENCY MANAGEMENT
0403 PM SHARPSVILLE PA WIND DAMAGE
07/06/03 MERCER LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0330 PM NEW CASTLE PA WIND DAMAGE
07/06/03 LAWRENCE LARGE TREE DOWN REPORTED
BY SKYWARN SPOTTERS
0350 PM HERMITAGE PA FLASH FLOODS
07/06/03 MERCER PERSON TRAPPED IN VEHICLE
REPORTED BY EMERGENCY
MANAGEMENT
0400 PM CHARLSETON PA FLASH FLOODS
07/06/03 MERCER PONDING OF WATER ON ROADS
REPORTED BY SKYWARN
SPOTTERS
0410 PM GREENVILLE PA FLASH FLOODS
07/06/03 MERCER PORTIONS OF RT. 58 CLOSED
REPORTED BY EMERGENCY
MANAGEMENT
0401 PM BUTLER PA WIND DAMAGE
07/06/03 BUTLER LARGE TREES DOWN REPORTED
BY SKYWARN SPOTTERS
0420 PM GROVE CITY PA FLASH FLOODS
07/06/03 MERCER NORTH CENTER ST FLOODED
REPORTED BY TRAINED
OBSERVER
0422 PM GROVE CITY PA FLASH FLOODS
07/06/03 MERCER WOLF CREEK OUT OF ITS
BANKS REPORTED BY TRAINED
OBSERVER
0410 PM FROGTOWN PA WIND DAMAGE
07/06/03 ARMSTRONG LARGE TREES DOWN REPORTED
BY EMERGENCY MANAGEMENT
JDPAZ020-021-029>032-062300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 500 PM EDT SUN JUL 6 2003 ...THUNDERSTORMS DEVELOPING AND MOVING ACROSS THE AREA... AT 5:00 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS MOVING INTO BEAVER...ALLEGHENY...WESTMORELAND...GREENE AND FAYETTE COUNTIES. THESE STORMS WILL MOVE ACROSS THE AREA BETWEEN 5:00 PM AND 7:00 PM. BE ALERT FOR STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL. IF YOUR WEEKEND PLANS INCLUDE OUTDOOR ACTIVITIES...PLEASE KEEP A CLOSE EYE ON THE SKY AS ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772. TYBURSKI
WVZ004-012-021-022-062315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 512 PM EDT SUN JUL 6 2003 AT 5:10 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS IN SOUTHERN MARSHALL AND WESTERN WETZEL COUNTIES IN WEST VIRGINIA. THESE STORMS WILL MOVE ACROSS WETZEL...MONONGALIA...AND MARION COUNTIES BETWEEN 5:15 PM AND 7:15 PM. BE ALERT FOR STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL. IF YOUR WEEKEND PLANS INCLUDE OUTDOOR ACTIVITIES...PLEASE KEEP A CLOSE EYE ON THE SKY AS ADDITIONAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772. TYBURSKI
The Pittsburgh radar (KPBZ), 61 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Barn roof blown off by wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369713.